CJ55

Q:

Hello Dr. I am a T2. Diag 6 yrs ago. I have taken in the past Actos 1yr, Metformin (reg & ext 5 yrs), amaryl (6 yrs), Humalog & Lantus 4/5 yrs. 1 1/2 mths ago, no oral meds BS high. I started U-500 20u 3xs day. Am BS 30s. 2 weeks ago reduced U-500 to 10u 2xs day also started Byetta 10u 2xs a day. BS still high & low. Today, U-500 10u 3xs day, Byetta stayed the same. Been on Predizone 5 weeks -asthma. Done tomorrow. Been nauseated 24/7 since starting Byetta. Is it from predizone or Byetta?

Patty Bonsignore

A:

Most likely it is the Byetta that is causing your nausea. It is the most common side effect of this medication. To avoid this side effect, people are usually started on a low dose of Byetta for 1 month and then switched to the higher dose. The starting dose for Byetta is 5 micrograms twice a day for 3 to 4 weeks. Once the body is use to that dose then it is usually increased to 10 micrograms twice a day. You may want to talk to your doctor about decreasing your dose and then gradually increasing it back up to the 10 micrograms. This should help your nausea.

July 21, 2012 at 11:55 pm